Alert archive / Kansas / Areal Flood Warnings in 2016

Areal Flood Warning 13, NWS Wichita, KS

May 16, 20164 counties in Kansas

NWS Wichita, KS issued this areal flood warning at May 16, 2016, 10:59 PM CDT for 4 counties in Kansas. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2016, 10:59 PM CDT (03:59 UTC)
Expired
May 17, 2016, 11:00 AM CDT
In force
12 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 31 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 6:01 AM CDTHEAVY RAIN 2.87Mulvane, KS24 HOUR RAINFALL TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 4.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

768 
WGUS43 KICT 170359
FLWICT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1059 PM CDT MON MAY 16 2016

KSC015-035-173-191-171600-
/O.NEW.KICT.FA.W.0013.160517T0359Z-160517T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
1059 PM CDT MON MAY 16 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1100 AM CDT TUESDAY

* AT 1058 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN WHICH WILL CAUSE FLOODING. UP TO THREE INCHES OF RAIN
  HAS ALREADY FALLEN ACROSS THE WARNED AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DERBY...WELLINGTON...MULVANE...ROSE HILL...DOUGLASS...BELLE PLAINE...
  CONWAY SPRINGS...UDALL...LATHAM...ROCK...MAYFIELD...RIVERDALE AND
  WELLINGTON AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 22 AND 37.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3736 9773 3762 9715 3764 9657 3748 9661
      3739 9715 3719 9763

$$

KETCHAM
4 follow-up statements
475 
WGUS83 KICT 170708
FLSICT

FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 AM CDT TUE MAY 17 2016

KSC015-035-173-191-171600-
/O.CON.KICT.FA.W.0013.000000T0000Z-160517T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
208 AM CDT TUE MAY 17 2016

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT TUESDAY FOR
SOUTHERN BUTLER...NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK AND
NORTHERN SUMNER COUNTIES...

WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN ACROSS THE
WARNED AREA SINCE MONDAY EVENING. THIS IS LIKELY CAUSING MINOR
FLOODING OF VARIOUS LOW-LYING AND POOR DRAINAGE AREAS. 

SOME LOCATIONS THAT MAY EXPERIENCE THIS MINOR FLOODING INCLUDE...
DERBY...WELLINGTON...MULVANE...ROSE HILL...DOUGLASS...BELLE PLAINE
AND CONWAY SPRINGS...UDALL...LATHAM...ROCK AND MAYFIELD.

ADDITIONAL RAINFALL AMOUNTS OVERNIGHT WILL BE NEGLIGIBLE...LIKELY
ONE-QUARTER INCH OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY
BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 3736 9773 3762 9715 3764 9657 3748 9661
      3739 9715 3719 9763

$$

KLEINSASSER
238 
WGUS83 KICT 171015
FLSICT

FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
515 AM CDT TUE MAY 17 2016

KSC015-035-173-191-171600-
/O.CON.KICT.FA.W.0013.000000T0000Z-160517T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
515 AM CDT TUE MAY 17 2016

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT TUESDAY FOR
SOUTHERN BUTLER...NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK AND
NORTHERN SUMNER COUNTIES...

WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN ACROSS THE
WARNED AREA SINCE MONDAY EVENING. THIS IS LIKELY CAUSING MINOR
FLOODING OF VARIOUS LOW-LYING...FLOOD PRONE AND POOR DRAINAGE AREAS. 

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
DERBY...WELLINGTON...MULVANE...ROSE HILL...DOUGLASS...BELLE
PLAINE...CONWAY
SPRINGS...UDALL...LATHAM...ROCK...MAYFIELD...RIVERDALE AND
WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE PONDING OF WATER IN
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS MAY BE
SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 3736 9773 3762 9715 3764 9657 3748 9661
      3739 9715 3719 9763

$$

KLEINSASSER
069 
WGUS83 KICT 171239
FLSICT

FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 AM CDT TUE MAY 17 2016

KSC015-035-173-191-171600-
/O.CON.KICT.FA.W.0013.000000T0000Z-160517T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
739 AM CDT TUE MAY 17 2016

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT TUESDAY FOR
SOUTHERN BUTLER...NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK AND
NORTHERN SUMNER COUNTIES...

WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN ACROSS THE
WARNED AREA SINCE MONDAY EVENING. THIS IS LIKELY CAUSING MINOR
FLOODING OF VARIOUS LOW-LYING...FLOOD PRONE AND POOR DRAINAGE AREAS. 

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
DERBY...WELLINGTON...MULVANE...ROSE HILL...DOUGLASS...BELLE
PLAINE...CONWAY
SPRINGS...UDALL...LATHAM...ROCK...MAYFIELD...RIVERDALE AND
WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE PONDING OF WATER IN
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS MAY BE
SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 3736 9773 3762 9715 3764 9657 3748 9661
      3739 9715 3719 9763

$$

KLEINSASSER
127 
WGUS83 KICT 171533
FLSICT

FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1033 AM CDT TUE MAY 17 2016

KSC015-035-173-191-171543-
/O.CAN.KICT.FA.W.0013.000000T0000Z-160517T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
1033 AM CDT TUE MAY 17 2016

...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN BUTLER...
NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK AND NORTHERN SUMNER
COUNTIES...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3736 9773 3762 9715 3764 9657 3748 9661
      3739 9715 3719 9763

$$

HOWERTON

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at May 16, 6:53 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 16, 6:53 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
653 PM CDT MON MAY 16 2016

.SYNOPSIS...
Issued at 317 PM CDT Mon May 16 2016

Water vapor imagery shows a broad closed upper low spinning over
the central Great Basin with additional shortwave energy diving
southeast across the northern Great Lakes region. At the
surface, low pressure is centered over northeast NM/SE CO with a
warm front extending from SW KS and into north central OK.

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 317 PM CDT Mon May 16 2016

Water vapor imagery shows a number of small perturbations sliding
across the desert sw into the Southern Plains. One is lifting
across northeast KS with another now moving into SW KS.
Meanwhile, another piece of energy looks to be moving into western
NM. Would expect at least some sct showers/storms to linger around
late this afternoon into the early evening as large scale lift
continues to ramp up along with mid level theta-e advection.
However, feel that more robust convection will hold off until the
impulse over NM moves out across OK/southern KS, which should be
between 00-03z. This is also when 850mb convergence will be maximized
along the KS/OK border. Still looks like the far southern portion
of the CWA will have the best chance at moderate to heavy
rainfall tonight.

With around of 1,000J/KG of elevated CAPE and 30-40kts of elevated
deep layer shear, can't rule out large hail and strong downburst
winds with the stronger storms, especially across southern
portions of the forecast area. High rainfall rates will also be
possible with the stronger showers and storms and with already
saturated grounds, some localized flooding can also not be ruled
out tonight.

One of the changes made from the previous forecast was to clear
rainfall out faster from NW to SE on Tue, with most of the
activity out of central KS by the late morning hours. Shortwave
energy diving over the northern/mid Mississippi Valley should
reinforce the surface high over the northern/central Plains for
Tue night into Wed, pushing the better rain chances into the
southern Plains.

Confidence is high that below normal temps will remain in place,
with highs approaching the mid/upper 60s by Wed. Normal highs for
this time of year are in the mid/upper 70s.

.LONG TERM...(Friday through Monday)
Issued at 317 PM CDT Mon May 16 2016

There is decent agreement between the ECMWF and GFS that what is
left of the upper circulation over the Great Basin, will lift out
across the southern/central Plains Thu into Thu night. With such
good model agreement, confidence is high that much of the forecast
area will get wet Thu afternoon-Thu night as the shortwave lifts
from NW OK into northeast KS by Fri afternoon. Not looking at any
severe storms Thu or Thu night due to lack of instability and
boundary to focus storms on. May see some lingering showers Fri
morning before this wave pushes into the mid Mississippi Valley.
Should see temps finally warming to seasonal normals, or slightly
above, for the weekend as return flow moves back into the Plains.
While we are holding onto some slight rain chances for the
weekend, confidence is extremely low in this panning out. This is
due to lack of surface focus or substantial upper wave to generate
storms. Through the weekend, the bulk of the upper energy remains
out of the Rockies/Great Basin.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 653 PM CDT Mon May 16 2016

Sct SHRA & isold TSRA wl incr acrs all terminals this eve w/ MVFR
vsbys sure to be encountered where SHRA/TSRA occur. Wdsprd IFR
cigs to dominate thrut the ngt altho cigs in LIFR country are psbl
acrs Cntrl KS. Cigs wl lift into "low-end" mvfr category at KGBD &
KRSL ~17/15Z as NE winds gradually incr to sustained 13-17KTS/15-20
MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    50  61  48  67 /  90  40  20  10
Hutchinson      49  60  46  67 /  80  40  20  10
Newton          49  61  46  65 /  80  40  20  10
ElDorado        50  61  47  66 /  90  50  20  10
Winfield-KWLD   51  62  48  66 / 100  50  20  10
Russell         46  59  45  65 /  70  30  10  10
Great Bend      46  58  44  65 /  80  30  10  10
Salina          47  60  45  68 /  70  40  10  10
McPherson       48  61  45  67 /  80  40  20  10
Coffeyville     54  64  47  67 / 100  60  20  10
Chanute         50  61  47  67 / 100  60  20  10
Iola            50  60  46  67 /  90  60  20  10
Parsons-KPPF    52  62  47  67 / 100  60  20  10

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...EPS
Hazardous weather outlook, May 16, 4:11 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
411 PM CDT MON MAY 16 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-170830-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
411 PM CDT MON MAY 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS EVENING. A
FEW STORMS COULD CONTAIN NICKEL TO QUARTER SIZE HAIL AND WIND GUSTS
OF 50 TO 60 MPH IN SOUTHERN KANSAS...ESPECIALLY FOR THOSE COUNTIES
NEAR THE OKLAHOMA BORDER. LOCALLY VERY HEAVY RAINFALL RATES ARE
POSSIBLE IN SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT. THIS COULD
RESULT IN LOCALIZED FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS MAY LINGER TUESDAY MORNING IN SOUTHEASTERN
KANSAS. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.

ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY
INTO FRIDAY. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING IN SOUTH CENTRAL
KANSAS...FOR THOSE COUNTIES NEAR THE OKLAHOMA BORDER. IN
ADDITION...REPORTS OF MEASURED HEAVY RAINFALL AMOUNTS GREATER
THAN 1 INCH WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

LAWSON

In the hours before

Special weather statement, May 16, 8:55 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT MON MAY 16 2016

KSZ083-092-170300-
SEDGWICK KS-SUMNER KS-
855 PM CDT MON MAY 16 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CONWAY SPRINGS...MOVING
  NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...HAYSVILLE...MULVANE...CLEARWATER...BELLE PLAINE...CONWAY
  SPRINGS...VIOLA AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3744 9777 3765 9741 3744 9718 3726 9760
TIME...MOT...LOC 0154Z 234DEG 16KT 3738 9759

KETCHAM
Local storm report, May 16, 10:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HEAVY RAIN       1 W WEST WICHITA        37.69N 97.48W
05/16/2016  M1.30 INCH       SEDGWICK           KS   NWS EMPLOYEE

            1.30 INCHES OF RAINFALL MEASURED FOR MAY 16TH AS OF 1015
            PM CDT.

&&

JMC
Special weather statement, May 16, 10:36 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1036 PM CDT MON MAY 16 2016

KSZ069-083-092-093-170430-
SEDGWICK KS-SUMNER KS-BUTLER KS-COWLEY KS-
1036 PM CDT MON MAY 16 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1130 PM CDT

* AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A FEW STRONG THUNDERSTORMS WITH HEAVY RAINFALL NEAR
  UDALL...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DERBY...WELLINGTON...MULVANE...ROSE HILL...DOUGLASS...BELLE PLAINE...
  UDALL...ATLANTA...ROCK...RIVERDALE AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS...AND EVEN
SOME LOCALIZED FLOODING.  LISTEN FOR LATER STATEMENTS OR POSSIBLE
FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME
MORE IMMINENT.

&&

LAT...LON 3744 9753 3769 9691 3746 9666 3728 9742
TIME...MOT...LOC 0333Z 255DEG 23KT 3744 9714

KETCHAM
Local storm report, May 16, 10:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT MON MAY 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     HEAVY RAIN       9 N WELLINGTON          37.40N 97.40W
05/16/2016  M4.08 INCH       SUMNER             KS   TRAINED SPOTTER

            SINCE MIDNIGHT. NEAR RIDGE AND HOOVER.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:55 PM CDTSpecial Weather StatementICTSumner65 min
May 16, 10:36 PM CDTSpecial Weather StatementICTCowley54 min
May 17, 4:07 AM CDTSpecial Weather StatementICTChautauqua, Cowley, Elk38 min
May 17, 4:42 AM CDTAreal Flood WarningICTChautauqua, Cowley, Elk, Montgomery, Wilson7 hr
May 17, 8:17 AM CDTRiver Flood WarningICTWilson25 hr
May 17, 12:05 PM CDTAreal Flood WarningICTSumner24 hr

Nearby

Areal Flood Warnings in Kansas, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.